MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING (PS) RIGHT 13 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING (PS) RIGHT 13 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Swelling/ Edema (4577)
Date of Event 02/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an arthroscopic debridement of scar tissue due to pain and swelling approximately six months post implantation.Upon follow-up, the patient showed improvement in pain.Attempts to obtain additional information have been made; however, no more information is available.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 3007963827-2022-00030, 3007963827-2022-00031, 0002648920-2022-00020.Concomitant medical products: femur cemented (ps) standard right size 11 item# 42500607002 lot# 64568095.Tibia cemented 5 degree stemmed right size g item# 42532007902 lot# 64446156.All-poly patella cemented 35 mm diameter item# 42540200035 lot# 64622008.Customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Arthrofibrosis is defined as the development of fibrous tissue or scar tissue in a joint.Arthrofibrosis is a known postoperative procedure related complication that can occur from not only surgical implantation of new joint, but also previous injuries to the joint, or surgical procedures.As joint trauma, injury or surgical procedures increase the risk for development of these fibrosis or scar tissue formation, thus causing contracture of the tissue.This results in the patient having increased symptoms of pain, limp, weakness, swelling, and inability to have full range of motion.Symptoms can depend on the location of the arthrofibrosis tissue.If this develops, conservative measures would be attempted first, such as mua or therapy.If conservative measures fail, surgical intervention will become necessary to remove the fibrous tissue causing the problems.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE FIXED BEARING (PS) RIGHT 13 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13366059
Report Number3007963827-2022-00032
Device Sequence Number5379859
Product Code MBH
UDI-Device Identifier00889024244023
UDI-Public(01)00889024244023(17)230930(10)64162167
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberN/A
Device Catalogue Number42522401013
Device Lot Number64162167
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age45 YR
Patient SexMale
Patient Weight114 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American